MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-44F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 01/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Dr.Revised a total hip - the liner, head and sleeve from a 44 to an mdm due to dislocation.The original surgery date was unknown, however a revision surgery was done on (b)(6) 2011 to address a loose cup.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a trident liner and ceramic head was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: no confirmation of dislocation of the left total hip arthroplasty requiring revision surgery on january 9, 2019 is available, but the x-ray suggestion of acetabular malposition may have resulted in impingement and subsequent dislocation from this cause.Examination of the explanted components and additional imaging studies, along with the dictated operative report and findings would be helpful in determining the cause of the instability and rule out factors associated with implant manufacturing or materials.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records and/or x-rays by a clinical consultant indicated: no confirmation of dislocation of the left total hip arthroplasty requiring revision surgery on january 9, 2019 is available, but the x-ray suggestion of acetabular malposition may have resulted in impingement and subsequent dislocation from this cause.The exact cause of the event could not be determined because insufficient information was provided.Additional information including examination of the explanted components and additional imaging studies, along with the dictated operative report and findings would be helpful in determining the cause of the event and rule out factors associated with implant manufacturing or materials.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG INSERT 44MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8312688
Report Number0002249697-2019-00667
Device Sequence Number16637511
Product Code LPH
UDI-Device Identifier07613327025422
UDI-Public07613327025422
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2015
Device Catalogue Number623-00-44F
Device Lot NumberMJRV41
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR